MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-11
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the catheter that was involved with this complaint and completed the device evaluation.Failure analysis investigation did not confirm the reported failure.Functional testing of the device in an attempt to replicate the reported complaint is not possible due to the returned condition of the device.Additional observations not reported by the site that were not related to the customer reported complaint were identified.The catheter was found to have fluid intrusion to the tool channel and fibers of the sensor connector.Fibers of the sensor connector were inspected and they appeared to have signs of fluid intrusion.The catheter was found to have failed the air leak test.A steady stream of bubbles was observed coming from the broken distal tip area.The catheter was found to have a broken distal tip.A piece approximately 9 mm x 2.85 mm was not returned with the catheter.
 
Event or Problem Description
It was reported that during central processing, the fully articulating catheter was noted to be prematurely expired.There was no report of patient involvement.
 
Additional Manufacturer Narrative
The failure analysis engineer (fae) performed additional investigation on the articulating catheter.The distal tip of the device, including the control ring, tip ring, and distal end of the spine, was observed to be missing from the catheter.The distal tip was not returned with the device.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17675154
Report Number2955842-2023-18209
Device Sequence Number6331801
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S14230316
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-11
Device Catalogue Number490105
Device Lot NumberS14230316 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown